I have gained about 35 lbs since being put on Cymbalta, but it causes DECREASED appetite. I asked a pharmascist and there is only a 1& percentage on this. I know about Abilify that Im on too. I do not want to know all the side effects of Cymbalta. I would like to no if anyone, anyone has experienced this problem. I am also on a slimfast diet for almost 1 month and haven't lost 1 lb. I can not excercise right due to a bad back and sciatica. Please can someone who has experianced this only with Cymbalta answer this question. Thank you.
Has anyone gained weight while on Cymbalta?
Added 6 Sep 2011:
LISTEN GUYS it may be likely for sure the Abilify is doing this to me. I see in some of your comments that you have been on it with the cymbalta too and has gained weight. 7% of people gain weight with Abilify.
I gained weight while on Cymbalta and Abilify, but I wasn't watching what I was eating either. Once I reduced my calorie intake drastically, I have been able to lose the weight I gained. I have 10 more pounds to go and it ain't coming off easy. Wish I had a better answer for you. I switched from Cymbalta to Pristiq with great results. That is when I started losing the weight with dieting.
Hello Eclipse2! I feel your frustration. A lot of the SSRI'S can cause weight gain, unfortunately. I am on Zoloft and have gained 40 lbs. within a year. I continue taking it because it controls my symptoms of Depression and Anxiety.I was on Abilify but went off as soon as I found out that you can gain weight on it also. A friend of mine has gained weight on Cymbalta. Everyone's chemical composition is different so weight gain may not be an issue for everyone. I just know that there is a high incidence of weight gain on these meds. I wish you the best! Sweetie Pie
I can't eat on Cymbalta or Abilify. Lost about 40 lbs now from it. I gag down a meal probably every other day anymore. I was, however, on Seroquel for a month and all I did was eat and be a zombie, gained five pounds over a one month period. Everyone reacts differently to medications, there is no way anyone can tell you what will or will not cause which, if any, side effect(s).
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Jan 2013 • 2 answers
Updated 18 Aug 2013 • 3 answers
I had my dose of Cymbalta doubled I had extreme weight gain my PCP is weaning me off and putting me?
Updated 15 Mar 2017 • 2 answers
Can nuerontin cause you weight gain? I've gained over 70 lbs since I started taking it within a yea?
Updated 5 Jun 2018 • 2 answers
Updated 28 Apr 2018 • 1 answer